Birth Control affecting weakness/aching?

Patient

Q: I started taking a new birth control pill just over a week ago. in the past few days, i have felt weak, tired, had a loss of appetite, and generally off. does this have to do with the pill? should i stop taking it?

Symptoms:  Weakness, aching, loss of appetite
Doctor

A:   Hello
Thanks for the query
It seems like the side effects are due to the birth control pills. Most of the women develop such symptoms on newly starting the pills as they are hormonal pills and take at least 2 menstrual cycles to get adjusted. Weakness, nausea, vomiting, spotting, changes in menstrual pattern, bloating, acne, etc are all attributed to side effects, but they settle down as days pass.Do not have to stop the pills. Continue them, in case the symptoms increase, see your doctor for an examination.Drink plenty of water and keep yourself hydrated.
Check your hemoglobin levels to rule out anemia.
Hope this helped.
Regards

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews